MAUDE Adverse Event Report: GEOMED MEDIZIN-TECHNIK GMBH & CO. KG REYNOLDS SUPERCUT SCISSORS 5 CVD TUNGSTEN CARBIDE

GEOMED MEDIZIN-TECHNIK GMBH & CO. KG REYNOLDS SUPERCUT SCISSORS 5 CVD TUNGSTEN CARBIDE
Model Number P6845TC
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned scissors are in used condition with the tips broken off, apparently due to physical/environmental damage.No manufacturing, workmanship or material deficiency has been identified.
 
Event or Problem Description
This is #1 of 2 reports for two identical devices and events.The facility reported that when the surgeon was dissecting tissue on patient number 1, the tip of reynold scissors number 1 broke on one side of the jaw and fell into the surgical site.All the broken parts were recovered and the field was irrigated thoroughly.Subsequently, another instrument on the tray in the room was used.There was no patient injury and no delay in surgery.

Brand Name
REYNOLDS SUPERCUT SCISSORS 5 CVD TUNGSTEN CARBIDE
Common Device Name
SCISSORS
Manufacturer (Section D)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM  78532
MDR Report Key11972764
Report Number8010168-2021-00002
Device Sequence Number14494847
Product Code LRW
UDI-Device Identifier10381780220596
UDI-Public10381780220596
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP6845TC
Device Catalogue NumberP6845TC / AD 463-13-01
Device Lot Number253236
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;